Georgia, 2009Damaging Winds in Georgia, June 29, 2009
June 29, 2009 · NWS CHS · 3 events in 3 counties and zones
A cold front pushed through southeast Georgia within a highly unstable and moist environment. Strong pulse type thunderstorms developed over inland Georgia before shifting toward the Georgia coastline.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $11,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A cold front pushed through southeast Georgia within a highly unstable and moist environment. Strong pulse type thunderstorms developed over inland Georgia before shifting toward the Georgia coastline.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before the first event at Jun 29, 2:52 PM EST, 49 minutes earlier.
Area forecast discussion, Jun 29, 2:52 PM EST, 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
352 PM EDT MON JUN 29 2009
.SYNOPSIS...
A COLD FRONT WILL SHIFT OVER THE REGION THIS EVENING AND THEN
OFFSHORE TONIGHT. THE FRONT WILL SETTLE S OF THE AREA TUE-WED AS A
NOTICEABLY DRIER AIRMASS ENVELOPS THE AREA. A TROUGH OF LOW
PRESSURE WILL PERSIST AT THE SURFACE AND ALOFT THROUGH EARLY NEXT
WEEK.
&&
.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
A COLD FRONT WILL SHIFT THROUGH SOUTHEAST SOUTH CAROLINA AND
SOUTHEAST GEORGIA EARLY TONIGHT AND THEN OFFSHORE BY TOMORROW MORNING.
ATMOSPHERIC MOISTURE AHEAD OF THIS FRONT REMAINS HIGH OVER
SOUTHEAST WITH SFC DEWPTS IN THE LOW TO MID 70S AND PWATS BETWEEN
1.5 TO 2 INCHES. WITH HIGH MOISTURE PRESENT...A CHANCE OF
THUNDERSTORMS WILL REMAIN IN THE FORECAST THIS EVENING AND EARLY TONIGHT...
ESPECIALLY FOR AREAS SOUTH OF THE SAVANNAH RIVER IN SOUTHEAST
GEORGIA. A SLIGHT CHANCE OF THUNDERSTORMS REMAINS NEAR THE SC
COASTLINE.
THUNDERSTORMS WILL SHIFT EAST INTO SOUTHEAST GA ALONG THE COLD FRONT
THIS EVENING...MAINLY FOR AREAS SOUTH OF SAVANNAH GA. THINKING AT
THIS TIME IS SHOWER ACTIVITY WILL BEGIN BY 4 PM WITH A BULK OF THE
THUNDERSTORM ACTIVITY OCCURRING AROUND 6 PM FOR MOST AREAS IN
SOUTHEAST GEORGIA. AN ISOLATED SEVERE THUNDERSTORM THREAT WILL
EXIST THIS EVENING AS THE COLD FRONT PUSHES TOWARDS THE ATLANTIC
COAST AND ENCOUNTERS SFC BASED CAPE BETWEEN 3000 TO 4000 J/KG IN
GA. MARGINAL SHEAR AND WEAK MID LVL LAPSE RATES SUGGESTS STORMS
THAT ARE PULSE TYPE IN NATURE...WITH SMALL HAIL...DOWNBURSTS AND
HEAVY RAIN BEING THE PRIMARY CONCERNS. THUNDERSTORM ACTIVITY WILL
DIMINISH BY MIDNIGHT AS THE FRONT PUSHES OFFSHORE AND SFC HEATING
IS LOST. OVERNIGHT LOWS WILL BE AROUND 70 AS DRYER AIR BEGINS TO
PUSH INTO THE SOUTHEAST.
THE PRESENCE OF SFC DEWPTS IN THE MID 70S AHEAD OF THE COLD FRONT
AND SFC TEMPS IN THE LOW TO MID 90S...WILL CONTINUE TO PRODUCE HEAT
INDICES IN THE 105 TO 110 RANGE OVER PORTIONS OF SOUTHEAST GEORGIA.
THEREFORE...THE HEAT ADVISORY WILL REMAIN IN EFFECT FROM NOON TO 8
PM THIS EVENING AND WILL BE EXPANDED TO INCLUDE AREAS ALONG THE GA
AND SC COASTLINE WITH THE NORTHERN EXTEND INCLUDING BEAUFORT COUNTY.
&&
.SHORT TERM /6 AM TUESDAY MORNING THROUGH TUESDAY NIGHT/...
A TROUGH WILL CONTINUE TO SHIFT OFFSHORE TUESDAY WITH A MUCH DRYER
AIRMASS SHIFTING INTO THE SOUTHEAST TUESDAY AFTERNOON. CONTINUED
WEST NORTHWEST FLOW DURING THE DAY WILL ALLOW FURTHER DRYING OF
THE ATMOSPHERE THROUGH TUESDAY EVENING. DEWPTS WILL LOWER TO THE UPPER
50S OVER INLAND PORTIONS OF SC AND GA...WELL BELOW THE AVG FOR
THIS TIME OF YEAR. STRONG SFC HEATING WILL ALLOW TEMPS TO REACH
THE MID 90S OVER MOST OF THE CWA...EXCEPT FOR THE MID TO UPPER 80S
ALONG THE SC AND GA COASTLINE.
&&
.LONG TERM /WEDNESDAY THROUGH MONDAY/...
WEDNESDAY AND THURSDAY...EXPECT A CONTINUATION OF HOT
TEMPERATURES...WITH HIGHS IN THE MID TO UPPER 90S...ACCOMPANIED BY
UNSEASONABLY LOW DEWPOINTS/RELATIVE HUMIDITY. THUS...THE PROSPECTS
FOR DIURNAL THUNDERSTORMS WILL REMAIN VERY LOW...MAINTAINED THE
ONGOING RAIN-FREE FORECAST FOR WEDNESDAY AND LOWERED POPS TO BELOW
15 PERCENT/REMOVED POPS THURSDAY. LATE WEEK INTO NEXT WEEKEND...LOW
LEVEL MOISTURE SHOULD INCREASE AND THE PROSPECTS FOR A PROGRESSIVE
SEA BREEZE WILL INCREASE...THUS THE CHANCE FOR DIURNAL SHOWERS/
THUNDERSTORMS SHOULD INCREASE A BIT EACH DAY...JUSTIFYING SLIGHT
CHANCE POPS FRIDAY AND THE FOURTH OF JULY. BY LATE NEXT WEEKEND AND
EARLY NEXT WEEK...AS THE ATLANTIC RIDGE EXPANDS OVER THE SOUTHEAST...
DEEPER MOISTURE COULD POOL SOUTH OF A SYNOPTIC DEWPOINT BOUNDARY
LOCATED NORTH OF THE REGION...AND THE POTENTIAL FOR
SHOWERS/THUNDERSTORMS COULD INCREASE.
&&
.AVIATION /20Z MONDAY THROUGH SATURDAY/...
MAIN CONCERN TODAY WILL BE THUNDERSTORM DEVELOPMENT OVER THE SAV
TERMINAL. INTRODUCED TEMPO MVFR CONDITIONS BETWEEN 20Z AND 00Z
THIS EVENING IN RESPONSE TO UNSTABLE CONDITIONS NEAR THE TERMINAL
ALONG WITH THE EXPECTED TIMING OF THE FRONT PUSHING THROUGH THE
AREA. WEST WINDS AROUND 10 KNOTS WILL BECOME SOUTHWEST THIS
EVENING AS THE PROCESS UNFOLDS. CONDITIONS ARE EXPECTED TO REMAIN
DRY AT THE CHS TERMINAL THROUGH THE FIRST 24 HOURS.
WEST WINDS AT OR BELOW 10 KNOTS WILL DEVELOP TUESDAY MORNING AT
BOTH TERMINALS AS A MUCH DRYER AIRMASS PUSHES INTO THE SOUTHEAST.
CLOUDS WILL DECREASE IN COVERAGE THROUGH 15Z TUESDAY. SOME HIGH
CLOUDS WILL PUSH INTO THE REGION IN THE AFTERNOON.
EXTENDED AVIATION OUTLOOK...MAINLY VFR CONDITIONS ARE EXPECTED TO
PREVAIL...ALTHOUGH THERE MAY BE SOME AFTERNOON/EVENING CONVECTION
ON FRIDAY.
&&
.MARINE...
A COLD FRONT FROM THE NORTHWEST WILL SHIFT OVER THE SOUTHEAST THIS
EVENING AND INTO THE ATLANTIC COASTAL WATERS TONIGHT. OVERALL...
LITTLE CHANGE IN TEMPS WILL OCCUR AS THIS FRONT PUSHES THROUGH THE
REGION. AS THE FRONT APPROACHES THE WATERS THIS EVENING...A CHANCE
OF THUNDERSTORMS IS POSSIBLE AS CONDITIONS REMAIN VERY WARM AND
MOIST IN THE BOUNDARY LAYER. WINDS AND SEAS WILL REMAIN WELL BELOW
SCA CRITERIA OUTSIDE OF ANY THUNDERSTORMS. SEAS OF 2 TO 3 FT AND
WINDS BETWEEN 10 TO 15 KTS ARE LIKELY WITHIN 20 NM OF THE SC AND
GA COASTS. 3 TO 4 FT SEAS WITH WINDS BETWEEN 15 TO 20 KNOTS ARE
LIKELY IN THE OUTER GA WATERS OVERNIGHT.
THE FRONT WILL THEN CLEAR THE COASTAL WATERS LATE TONIGHT AND
TUESDAY. WINDS AND SEAS WILL LOWER SLIGHTLY BEFORE BUILDING AGAIN
TUESDAY NIGHT. SCA CRITERIA IS NOT ANTICIPATED THROUGH TUESDAY NIGHT.
BETWEEN A PERSISTENT INLAND SURFACE TROUGH AND ATLANTIC HIGH
PRESSURE CENTERED WELL SE OF THE COASTAL WATERS...CONDITIONS WILL
REMAIN FAVORABLE FOR NOCTURNAL SURGES OF SW WINDS
APPROACHING/EXCEEDING SMALL CRAFT ADVISORY THRESHOLDS WED NIGHT...
ESPECIALLY BEYOND 20 NM...THROUGH THE FORECAST PERIOD. OUTSIDE OF
THESE NIGHTTIME SURGES OF STRONGER WINDS...WINDS/SEAS WILL REMAIN
BELOW SCA LEVELS THROUGH NEXT WEEKEND. DURING THE DAY...A
PREVAILING OFFSHORE FLOW AROUND MIDWEEK WILL TRANSITION TO A MORE
TYPICAL LATE MORNING TO EARLY EVENING SEA BREEZE PATTERN LATE WEEK
INTO NEXT WEEKEND.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR GAZ099>101-
114>119-137>141.
SC...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR SCZ047-048-051.
MARINE...NONE.
&&Hazardous weather outlook, Jun 29, 3:22 PM EST, 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
422 PM EDT MON JUN 29 2009
GAZ099>101-114>119-137>141-SCZ047-048-051-301030-
CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-INLAND BRYAN-COASTAL BRYAN-
INLAND CHATHAM-COASTAL CHATHAM-LONG-INLAND LIBERTY-COASTAL LIBERTY-
INLAND MCINTOSH-COASTAL MCINTOSH-INLAND JASPER-BEAUFORT-
COASTAL JASPER-
422 PM EDT MON JUN 29 2009
...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...ISOLATED SEVERE THUNDERSTORMS UNTIL 10 PM EDT TONIGHT...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HEAT ADVISORY.
SEVERE THUNDERSTORMS...THE COMBINATION OF A MOIST AND UNSTABLE
ATMOSPHERE...AN APPROACHING COLD FRONT SUPPORT ISOLATED SEVERE
THUNDERSTORMS THIS AFTERNOON AND EVENING FOR LOCATIONS ALONG AND
SOUTH OF INTERSTATE 16 IN SOUTHEAST GEORGIA. DAMAGING WINDS UP TO
60 MPH AND SMALL HAIL WILL REMAIN THE PRIMARY HAZARDS. THE RISK
FOR SEVERE WEATHER WILL REMAIN UNTIL 10 PM TONIGHT.
HAZARDOUS HEAT...A HOT AND HUMID AIRMASS WILL PERSIST OVER THE
AREA TODAY. HIGH TEMPERATURES IN THE LOW TO MID 90S COMBINED WITH
MODERATE HUMIDITY LEVELS WILL PRODUCE HEAT INDEX VALUES OF 105 TO
110 DEGREES ACROSS PORTIONS OF SOUTHEAST GEORGIA...WITH THE
HIGHEST HEAT INDEX VALUES OCCURRING UNTIL 8 PM.
STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS...TV OR YOUR LOCAL
NEWS SOURCE FOR THE LATEST WEATHER INFORMATION FROM THE NATIONAL
WEATHER SERVICE.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
GAZ087-088-SCZ040-042>045-049-050-301030-
JENKINS-SCREVEN-ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-
BERKELEY-COASTAL COLLETON-CHARLESTON-
422 PM EDT MON JUN 29 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.
.DAY ONE...TONIGHT.
SEVERE THUNDERSTORMS...THE COMBINATION OF A MOIST AND UNSTABLE
ATMOSPHERE...AND AN APPROACHING COLD FRONT SUPPORT A FEW SEVERE
THUNDERSTORMS THIS EVENING...MAINLY FOR LOCATIONS ALONG THE SOUTH
CAROLINA COASTS. THE MAIN HAZARD WOULD BE DAMAGING WINDS AND SMALL
HAIL. THE RISK FOR SEVERE WEATHER WILL UNTIL 10 PM.
HAZARDOUS HEAT...A HOT AND HUMID AIRMASS WILL PERSIST OVER THE
AREA TODAY. HIGH TEMPERATURES IN THE LOW TO MID 90S COMBINED WITH
MODERATE HUMIDITY LEVELS WILL PRODUCE HEAT INDEX VALUES OF 100 TO
104 DEGREES ACROSS PORTIONS OF SOUTHEAST SOUTH CAROLINA...WITH THE
HIGHEST HEAT INDEX VALUES OCCURRING UNTIL 8 PM.
STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS...TV OR YOUR LOCAL
NEWS SOURCE FOR THE LATEST WEATHER INFORMATION FROM THE NATIONAL
WEATHER SERVICE.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
AMZ330-350-352-354-374-301030-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
422 PM EDT MON JUN 29 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.
.DAY ONE...TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jun 29, 10:12 AM EST, 5 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1112 AM EDT MON JUN 29 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0353 PM HAIL 9 N MONCKS CORNER 33.33N 80.01W
06/27/2009 E1.00 INCH BERKELEY SC TRAINED SPOTTER
HAIL FELL ON LAKE MOULTRIE PRODUCING MINOR BOAT DAMAGE.
0725 PM TSTM WND DMG SMOAKS 33.09N 80.81W
06/27/2009 COLLETON SC EMERGENCY MNGR
A TREE WAS BLOWN DOWN AT THE INTERSECTION OF BEREA AND
STARBROOK. TIME WAS ESITMATED FROM RADAR.
0732 PM TSTM WND DMG 2 N RUFFIN 33.03N 80.82W
06/27/2009 COLLETON SC EMERGENCY MNGR
A LARGE LIMB WAS BLOWN DOWN ALONG LOWCOUNTRY HIGHWAY.
TIME WAS ESTIMATED FROM RADAR.
0734 PM TSTM WND DMG RUFFIN 33.00N 80.82W
06/27/2009 COLLETON SC EMERGENCY MNGR
A TREE WAS BLOWN DOWN ALONG DRAGONFLY LANE. TIME WAS
ESTIMATED FROM RADAR.
0735 PM TSTM WND DMG 2 ESE RUFFIN 32.99N 80.78W
06/27/2009 COLLETON SC EMERGENCY MNGR
TREE LIMBS WERE BLOWN DOWN ONTO A POWER LINE ALONG RUFFIN
ROAD. TIME WAS ESTIMATED FROM RADAR.
0737 PM TSTM WND DMG 2 ESE COTTAGEVILLE 32.93N 80.45W
06/27/2009 COLLETON SC EMERGENCY MNGR
A TREE BRANCH WAS BLOWN DOWN ONTO A POWER LINE AT THE
INTERSECTION OF COTTAGEVILLE HIGHWAY AND SULLIVANS FERRY
ROAD. TIME WAS ESTIMATED FROM RADAR.
&&Special weather statement, Jun 29, 2:44 PM EST, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
344 PM EDT MON JUN 29 2009
GAZ140-141-292030-
COASTAL MCINTOSH-INLAND MCINTOSH-
344 PM EDT MON JUN 29 2009
...STRONG THUNDERSTORMS WILL IMPACT MCINTOSH COUNTY THROUGH 430 PM
EDT...
AT 344 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA SIZE HAIL...AND STRONG
WINDS OF 45 TO 55 MPH. THIS STORM WAS LOCATED NEAR COX...OR ABOUT 9
MILES SOUTH OF TIBET...MOVING SOUTHEAST AT 25 MPH.
AREAS IN AND AROUND CARNIGAN...COX...CRESCENT...DARIEN...EULONIA...
MERIDIAN...PINE HARBOR...RIDGEVILLE...SAPELO ISLAND...TOWNSEND AND
VALONA WILL BE IMPACTED THROUGH 430 PM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED
TREES...LIMBS AND POWER LINES.
&&
Special weather statement, Jun 29, 3:22 PM EST, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
422 PM EDT MON JUN 29 2009
GAZ137-140-141-292100-
COASTAL MCINTOSH-INLAND MCINTOSH-LONG-
422 PM EDT MON JUN 29 2009
...STRONG THUNDERSTORMS WILL IMPACT MCINTOSH AND SOUTHEASTERN LONG
COUNTIES THROUGH 500 PM EDT...
AT 422 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA SIZE HAIL...AND STRONG
WINDS OF 45 TO 55 MPH. THIS STORM WAS LOCATED NEAR TIBET...OR ABOUT
OVER TIBET...MOVING EAST AT 20 MPH.
AREAS IN AND AROUND CARNIGAN...COX...CRESCENT...EULONIA...JONES...
MERIDIAN...PINE HARBOR...RIDGEVILLE...SHELLMAN BLUFF...SOUTH
NEWPORT...TIBET...TOWNSEND AND VALONA WILL BE IMPACTED THROUGH 500 PM
EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED
TREES...LIMBS AND POWER LINES.
&&
Thunderstorm Wind, Long
- When
- June 29, 3:41 PM EST to 3:42 PM EST
- Where
- Long County, 1.5 mi NNW of Bayview
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $8,000
- Reported by
- Law Enforcement
- Coordinates
- 31.720, -81.740
Law enforcement reported a tree down on a car at a residence along Hall Road one mile north of Ludowici, Georgia.
Thunderstorm Wind, Tattnall
- When
- June 29, 4:22 PM EST to 4:23 PM EST
- Where
- Tattnall County, 0.69 mi N of Tison
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $500
- Reported by
- Law Enforcement
- Coordinates
- 31.940, -82.020
Law enforcement reported tree limbs blown down onto Cyril T. Burkhalter Road near Tison, Georgia.
Thunderstorm Wind, Liberty
- When
- June 29, 4:25 PM EST to 4:26 PM EST
- Where
- Liberty County, 1.5 mi NNE of Seabrook
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Law Enforcement
- Coordinates
- 31.740, -81.310
Law enforcement reported a tree down on a power line on Old Seabrook School Road.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds in Florida, June 29, 20091 death · 2 injured · $45,000 · 60 kt wind · 2 events
- Flash Flooding in New Hampshire, June 29, 2009$100,000 · 2 events
- Flash Flood and Damaging Winds in Arizona, June 29, 20092 injured · $16,000 · 63 kt wind · 3 events
- Damaging Winds in Louisiana, June 29, 2009$18,000 · 56 kt wind · 4 events
- Hail and Damaging Winds in South Carolina, June 29, 2009$11,000 · 55 kt wind · 6 events
- Hail and Damaging Winds in South Dakota, June 29, 20091 in hail · 5 events
- Hail in Nebraska, June 29, 20091 in hail · 5 events
- Hail in Colorado, June 29, 20091.75 in hail · 5 events
- Damaging Winds in South Dakota, June 29, 200961 kt wind · 4 events
- Marine Thunderstorm Winds in Gulf of Mexico, June 29, 20094 events
- Damaging Winds in Texas, June 29, 2009$4,000 · 56 kt wind · 3 events
- Damaging Winds in Georgia, June 29, 200950 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 185369, 185370, 185371.